MAUDE Adverse Event Report: CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC
Model Number 420673
Medical Device Problem Codes Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant city: (b)(6).Complainant state: (b)(6).Complainant country: sweden name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The nurse reported that the packaging could not be opened without tearing it apart, which compromised sterility.The product was not used.No photo was available at this time.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions, h11: investigation summary.Complaint: primary pack tears, rips or sheds material during opening (sterile products).Region: sweden.Product / system application product (sap): 1704596 aquacel extra 15x15cm (1x5pk ster eur), lot: 5k03394, date of manufacture: 14oct2025, complaint reference: record in database, batch size: (b)(4).Record in database was received from sweden reporting; ¿the packaging cannot be opened without tearing it apart, thereby compromising sterility.1 product out of a box of 10 was impacted.¿ no harm to patient or damage to property was alleged.For material 1704596 batch 5k03394, the lot was manufactured on 14oct2025.(b)(4).No photographs were provided by the complainant to demonstrate the reported defect.No physical samples were returned to convatec for evaluation.Therefore, the complaint cannot be confirmed, and the investigation is limited to record review and trend analysis.A full batch record review was completed for lot 5k03394: all quality control (qc) inspections and final release activities were recorded as acceptable.No material-related or packaging-related issues were documented.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capa) or nonconformances were raised in relation to production order (b)(4).No process deviations or packaging-related nonconformances were identified for lot 5k03394.Two additional complaints have been assigned to batch 5k03394 during the 12-month lookback: record in database (sweden): primary packaging tearing when opened ¿ (b)(4).Record in database (norway): ¿the gasket tears in the middle when opened, preventing sterile removal of the product¿ ¿ (b)(4).A broader material-level review for material 1704596 (aquacel extra 15x15cm (1x5pk ster eur)) identified one further complaint with the same malfunction code over the past 24 months: record in database (norway, batch 5j03762): ¿the gasket tears in the middle when opened, preventing sterile removal of the product¿ ¿ (b)(4).These complaints are associated with tear behaviour during opening of the primary pack, potentially linked to seal characteristics (e.G.Increased seal strength or localised variation along the sine wave seal).All complaints originate from the european region (sweden and norway).The available evidence indicates a low-frequency recurring defect across multiple batches, rather than a single batch-specific occurrence.The current complaint relates to one primary pack reported with tearing during opening.The total batch size was (b)(4).Of these, (b)(4) were distributed, with no additional feedback of similar issues, and (b)(4) remain in distribution center (dc) inventory without reported defects.(b)(4).A total of three complaints have been identified for this batch.Based on the combined data set, the risk to product quality and patient safety remains low, although a recurring defect mechanism is indicated.Across the full manufactured population of (b)(4): a total of (b)(4) pack tear-related complaints have been received.Batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends during manufacture.(b)(4).Corrective and preventive actions (capa) justification: multiple complaints have been identified for material 1704596 (aquacel extra 15x15cm (1x5pk ster eur)) with malfunction (primary pack tears, rips or sheds material during opening) across more than one batch (5k03394 and 5j03762).These events, reported from multiple regions (sweden and norway), demonstrate a consistent failure mode associated with tearing of the primary pack during opening, indicating a recurring issue beyond a single batch.Although the overall defect rate remains low relative to the total distributed quantities, the recurrence of similar complaints across multiple batches indicates a potential weakness in the sealing process or material performance, particularly associated with the sine wave seal area.In accordance with work instructions (wi), a corrective and preventive actions (capa) is required where there is evidence of: recurring defect signatures across batches, potential process or material-related variation, need for evaluation of existing controls.Therefore, a corrective and preventive actions (capa) in database will be raised to: investigate sealing process parameters (temperature, pressure, dwell time) across affected batches.Assess material consistency and seal integrity performance.Review equipment settings and variability (e.G.Pmk line performance).Evaluate inspection and release controls for detection capability.Implement corrective and preventive actions to reduce recurrence.At this stage, the issue is considered a low-frequency recurring defect across batches, with no evidence of widespread systemic failure, but requiring further investigation to determine the extent and root cause.The batch remains within specification and acceptable quality limits.The issue is not considered isolated, and reflects a recurring defect across batches requiring corrective and preventive actions (capa) investigation.Corrective and preventive actions (capa) has been raised to determine the root cause.The complaint will continue to be monitored through routine trending and the post market product monitoring review process, standard operating procedure, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL EXTRA
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key24636422
Report Number1000317571-2026-00046
Device Sequence Number8853015
Product Code NAC
UDI-Device Identifier00768455125630
UDI-Public00768455125630
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420673
Device Lot Number5K03394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown